Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

April 7, 2021Dunklin County, Missouri

NWS Memphis, TN issued this special weather statement at Apr 7, 2021, 8:09 PM CDT for Dunklin County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 8:09 PM CDT (01:09 UTC)
Expired
Apr 7, 2021, 9:00 PM CDT
In force
51 min
Issued by
NWS Memphis, TN

County Dunklin County, MO

The radar

The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS84 KMEG 080109
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
809 PM CDT Wed Apr 7 2021
 
ARZ009-018-026-028-MOZ113-115-080200-
Greene AR-Craighead AR-Mississippi AR-Clay AR-Pemiscot MO-Dunklin MO-
809 PM CDT Wed Apr 7 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...

Southeastern Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...

At 808 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Cardwell, or 7
miles east of Paragould, moving east at 30 mph.

People in southeastern Greene...northeastern Craighead...northwestern
Mississippi...southeastern Clay...southwestern Pemiscot and southern
Dunklin Counties should monitor this storm closely.

LAT...LON 3583 9046 3589 9065 3607 9062 3634 9006
      3619 8994 3598 8993
TIME...MOT...LOC 0108Z 247DEG 28KT 3603 9039 

$$

MJH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:47 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 7, 6:47 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
647 PM CDT Wed Apr 7 2021

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 324 PM CDT Wed Apr 7 2021/

Currently...A potent upper low is tracking across eastern Kansas
with a front extending south into the Arklatex. As strong lift
spreads across the front and warm sector thunderstorms are quickly
developing. Latest mesoanalysis indicates 750-1000 J/KG MLCAPE
across the Delta with mid level lapse rates over 7 C/KM. As a
result the scattered storms developing across central AR, ahead of
the main line, may contain some large hail. This large hail
threat may reach east Arkansas over the next hour or so.

The more significant severe weather threat will move in after 4
pm. The evolution of the convection this afternoon into tonight
will be messy. Latest CAMS depict this initial activity of
separate lines and clusters eventually merging and forming one
main QLCS by the time it arrives at the MS River. This QLCS will
have bowing segments and perhaps some embedded supercell
structures. Deep layer shear will increase later this afternoon
into the evening as the front approaches and the low level jet
increases. 0-3 km helicity values will top 250 m2/s2. Instability
will naturally peak this afternoon and gradually wane this
evening. Should still be enough instability to maintain a severe
weather threat well into the overnight. All modes of severe
weather are possible along with heavy rainfall and some isolated
flash flooding. Damaging winds are the main threat with a few
tornadoes possible. The best chance for tornadoes will be south
and west of a JBR-MEM-UOX line where the best instability is
overlaid with decent shear. The main QLCS should accelerate ahead
of the front reaching the TN River and the AL line around
midnight. Another fairly robust line is expected to develop along
the front itself after midnight east of the MS River. This
activity will reach the TN River and AL border by around 5 am. Not
sure if this second round will be severe. There may some instability
left to tap across north MS so there is at least some potential.
At the very least it will bring another round of heavy rain and
lightning.

The front and precip push east by sunrise Thursday as the dry
slot pushes in south of the deep upper low moving into the middle
MS Valley. Expect a dry, mild and breezy day with some clouds
pushing across northern areas. The next system begins to impact
the area Friday as another upper low drops into KS. Meanwhile a
strong push of moisture from the gulf heads into the Mid-South. A
leading midlevel shortwave in SW flow aloft will kick off
widespread showers and thunderstorms across the Mid-South starting
Friday afternoon continuing into Friday night. Right now heavy
rainfall looks pretty certain. The details of the severe weather
threat still need to be worked out since it will depend on how far
north the warm sector pushes, the track of the shortwave and
placement of the heavy rain. Right now the best severe threat
appears to be south of the Mid-South but we will continue to
monitor. The rain threat continues through Saturday morning before
some clearing and dry weather return starting Saturday afternoon
into early next week with seasonably mild temps.

Low confidence in the forecast next week with fast moving zonal
flow. Can't really rule out rain chances Monday and Tuesday though
more likely toward midweek.

SJM

&&

.AVIATION...

Showers and thunderstorms are roughly congealing into a line
along the MS River attm. Expect this line to move across the
remainder of the forecast areas by midnight. Additional
development is expected along the approaching cold front now
moving across western AR. Generally expect ocnl MVFR cigs/IFR
vsbys in TSRAs this evening west into the overnight east. VFR
conds will return later tonight and continue through the period.
Gusty south winds will shift to west/southwest overnight and
diminish some then increase and become gusty by mid-morning
Thursday.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.

MS...Wind Advisory until 7 PM CDT this evening for Coahoma-DeSoto-
     Quitman-Tunica.

TN...Wind Advisory until 7 PM CDT this evening for Dyer-Lake-
     Lauderdale-Shelby-Tipton.

&&
Hazardous weather outlook, Apr 7, 7:05 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
705 PM CDT Wed Apr 7 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-090215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
705 PM CDT Wed Apr 7 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Strong to severe thunderstorms will be possible across the Mid-
South tonight. Damaging winds, tornadoes, and large hail will be
the main threats from the storms. Locally heavy rainfall will also
be possible which may lead to flash flooding. Best chances for
severe storms will occur across East-Central Arkansas and
Northwest Mississippi.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe thunderstorms will be possible Friday Night into
Saturday across the Mid-South. Damaging winds and tornadoes will
be the main threats. Locally heavy rainfall may also occur which
may lead to flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight and again Friday Night
into Saturday.

SJM

In the hours before

Local storm report, Apr 7, 7:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     TYRONZA                 35.49N  90.36W
04/07/2021                   POINSETT           AR   TRAINED SPOTTER

            A FEW POWER LINES DOWN JUST A LITTLE SOUTH OF TYRONZA
            AND POSSIBLE STRUCTURE DAMAGE TO SOME HOMES JUST NORTH
            OF TYRONZA.

&&
Special weather statement, Apr 7, 7:24 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
724 PM CDT Wed Apr 7 2021

MSZ002-003-TNZ049-050-088-089-080100-
Marshall MS-Benton MS-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
724 PM CDT Wed Apr 7 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Marshall County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Southeastern Tipton County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...

At 724 PM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 8 miles southeast of Brighton
to near Marianna. Movement was east at 40 mph.

People in Marshall...northwestern Benton...southeastern Tipton...
Fayette...southeastern Shelby and southwestern Haywood Counties
should monitor this storm closely.

LAT...LON 3469 8967 3469 8970 3547 8966 3558 8919
      3476 8923 3465 8967
TIME...MOT...LOC 0024Z 252DEG 35KT 3542 8960 3473 8964

SGW
Local storm report, Apr 7, 7:30 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     TYRONZA                 35.49N  90.36W
04/07/2021                   POINSETT           AR   TRAINED SPOTTER

            A FEW POWER LINES DOWN JUST A LITTLE SOUTH OF TYRONZA
            AND ONE HOUSE JUST SOUTH OF TOWN WITH SIDING MISSING AND
            SOME WINDOWS KNOCKED OUT BY A PICNIC TABLE.

&&

CORRECTED REMARKS
Special weather statement, Apr 7, 7:59 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
759 PM CDT Wed Apr 7 2021

ARZ058-MSZ007-008-010>012-080130-
Phillips AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS-
759 PM CDT Wed Apr 7 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...

East central Phillips County in eastern Arkansas...
Southern Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
Northwestern Panola County in northwestern Mississippi...
Southwestern Tate County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...

At 758 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Kings, or near Clarksdale, moving northeast at 60
mph.

Very heavy rain is also possible with this thunderstorm.

People in east central Phillips...southern Tunica...northeastern
Coahoma...northwestern Panola...southwestern Tate and central Quitman
Counties should monitor this storm closely.

LAT...LON 3412 9053 3432 9073 3475 9028 3446 8992
TIME...MOT...LOC 0058Z 228DEG 54KT 3429 9054

SGW
Local storm report, Apr 7, 8:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND DMG     TYRONZA                 35.49N  90.36W
04/07/2021                   POINSETT           AR   TRAINED SPOTTER

            A FEW POWER LINES DOWN JUST A LITTLE SOUTH OF TYRONZA
            BETWEEN INTERSTATE 555 AND HWY 322. ONE HOUSE JUST SOUTH
            OF TOWN WITH SIDING MISSING AND SOME WINDOWS KNOCKED OUT
            BY A PICNIC TABLE.

&&

CORRECTED REMARKS
Special weather statement, Apr 7, 8:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
809 PM CDT Wed Apr 7 2021

ARZ009-018-026-028-MOZ113-115-080200-
Greene AR-Craighead AR-Mississippi AR-Clay AR-Pemiscot MO-Dunklin MO-
809 PM CDT Wed Apr 7 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...

Southeastern Greene County in eastern Arkansas...
Northeastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...

At 808 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Cardwell, or 7
miles east of Paragould, moving east at 30 mph.

People in southeastern Greene...northeastern Craighead...northwestern
Mississippi...southeastern Clay...southwestern Pemiscot and southern
Dunklin Counties should monitor this storm closely.

LAT...LON 3583 9046 3589 9065 3607 9062 3634 9006
      3619 8994 3598 8993
TIME...MOT...LOC 0108Z 247DEG 28KT 3603 9039

MJH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:23 PM CDTAreal Flood AdvisoryMEGDeSoto2 hr
Apr 7, 7:24 PM CDTSpecial Weather StatementMEGMarshall36 min
Apr 7, 7:59 PM CDTSpecial Weather StatementMEGCoahoma, Tunica31 min
Apr 7, 8:21 PM CDTAreal Flood AdvisoryMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica91 min
Apr 7, 9:20 PM CDTSpecial Weather StatementMEGCalhoun, Pontotoc25 min
Apr 7, 9:47 PM CDTSpecial Weather StatementMEGPontotoc28 min
Apr 7, 10:39 PM CDTSpecial Weather StatementMEGCalhoun36 min
Apr 7, 11:07 PM CDTSpecial Weather StatementMEGChickasaw23 min
Apr 7, 11:20 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw25 min
Apr 7, 11:40 PM CDTSpecial Weather StatementMEGMonroe35 min
Apr 8, 2:41 AM CDTSpecial Weather StatementMEGChickasaw34 min
Apr 8, 2:59 AM CDTSpecial Weather StatementMEGLee31 min
Apr 8, 3:17 AM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc3 hr
Apr 8, 3:31 AM CDTSpecial Weather StatementMEGMonroe29 min
Apr 8, 3:54 AM CDTSpecial Weather StatementMEGItawamba36 min
Apr 8, 3:56 AM CDTTornado WarningMEGItawamba49 min
Apr 8, 11:49 AM CDTRiver Flood WarningMEGMonroe5 days
Apr 8, 11:57 AM CDTRiver Flood WarningMEGMonroe71 hr
Apr 8, 12:08 PM CDTRiver Flood WarningMEGLowndes, Monroe6 days
Apr 7, 7:21 PM CDTAreal Flood AdvisoryMEGLauderdale, Tipton2 hr
Apr 7, 8:03 PM CDTAreal Flood AdvisoryMEGDyer, Haywood, Lauderdale, Tipton108 min
Apr 7, 8:20 PM CDTSevere Thunderstorm WarningMEGClay, Greene25 min
Apr 7, 9:15 PM CDTSpecial Weather StatementMEGCraighead30 min
Apr 7, 8:44 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot31 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.